×

zbMATH — the first resource for mathematics

Robust designs for approximately polynomial regression. (English) Zbl 0946.62068
Summary: We study designs for the regression model \(E[Y |x]= \sum^{p- 1}_{j= 0}\theta_j x^j+ x^p\psi(x)\), where \(\psi(x)\) is unknown but bounded in absolute value by a given function \(\phi(x)\). This class of response functions models departures from an exact polynomial response. We consider the construction of designs which are robust, with respect to various criteria, as the true response varies over this class. The resulting designs are shown to compare favorably with others in the literature.

MSC:
62K05 Optimal statistical designs
62F35 Robustness and adaptive procedures (parametric inference)
62J05 Linear regression; mixed models
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Box, G.E.P; Draper, N.R, A basis for the selection of a response surface design, J. amer. statist. assoc., 54, 622-654, (1959) · Zbl 0116.36804
[2] Harris, B, Determining bounds on integrals with applications to cataloging problems, Ann. math. statist., 30, 521-548, (1959) · Zbl 0091.31001
[3] Huber, P.J, Robustness and designs, (), 287-303
[4] Huber, P.J, Robust statistics, (1981), Wiley New York · Zbl 0536.62025
[5] Li, K.C; Notz, W, Robust designs for nearly linear regression, J. statist. plann. inference, 6, 135-151, (1982) · Zbl 0481.62056
[6] Li, K.C, Robust regression designs when the design space consists of finitely many points, Ann. statist., 12, 269-282, (1984) · Zbl 0546.62048
[7] Liu, S.X, Some topics in robust estimation and experimental design, (), unpublished
[8] Liu, S.X; Wiens, D.P, Robust designs for approximately polynomial regression, () · Zbl 0946.62068
[9] Marcus, M.B; Sacks, J, Robust designs for regression problems, (), 245-268
[10] Pesotchinsky, L, Optimal robust designs: linear regression in Rk, Ann. statist., 10, 511-525, (1982) · Zbl 0489.62065
[11] Pukelsheim, F, Optimal design of experiments, (1993), Wiley Toronto · Zbl 0834.62068
[12] Pukelsheim, F; Rosenberger, J.L, Experimental designs for model discrimination, J. amer. statist. assoc., 88, 642-649, (1993) · Zbl 0773.62052
[13] Rustagi, J.S, Variational methods in statistics, (1976), Academic Press New York · Zbl 0349.93057
[14] Sacks, J; Ylvisaker, D, Linear estimation for approximately linear models, Ann. statist., 6, 1122-1137, (1978) · Zbl 0384.62058
[15] Stigler, S, Optimal experimental design for polynomial regression, J. amer. statist. assoc., 66, 311-318, (1971) · Zbl 0217.51701
[16] Studden, W.J, Some robust-type D-optimal designs in polynomial regression, J. amer. statist. assoc., 77, 916-921, (1982) · Zbl 0505.62062
[17] Wiens, D.P, Robust minimax designs for multiple linear regression, Linear algebra appl., 127, 327-340, (1990) · Zbl 0714.62062
[18] Wiens, D.P, Minimax designs for approximately linear regression, J. statist. plann. inference, 31, 353-371, (1992) · Zbl 0755.62058
[19] Wiens, D.P, Designs for approximately linear regression: maximizing the minimum coverage pobability of confidence ellipsoids, Canad. J. statist., 21, 59-70, (1993) · Zbl 0772.62044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.